Macrocytic anemia too
Nov 6, 2012
I was reading the question about macrocytic anemia you answered before and I was wondering if I should get worried about having it? My red blood cells are low 3,58 (absolute count) MCV 112,8 and MCH 38,3. HGB, HCT, MCHC, RDW, PLT, MPV are normal. I have this for some years I think 4-5 (as I know of) , the numbers remain constant. My doctor says these changes are due to Combivir, Im taking Combivir for 10 years now and Norvir+Telzir for about 5 years. I'm not B12 or iron deficient. Is this dangerous? Could my anemia have any other serious cause?
Response from Dr. Young
I agree with your doctor. There's nothing to worry about. Among people taking HIV treatments, especially AZT (part of Combivir), increased MCV (macrocytosis) is common and of no great concern. If there's any doubt, we'll look for other causes of macrocytosis, namely deficiencies in folate and vitamin B12.
If your hemoglobin (HgB) and hematocrit (HCT) are normal, you don't have anemia.
Hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.